MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_13.2
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that the surgeon implanted a 13.2mm vticm5_13.2; -11.0/1.5/047 (sphere/cylinder/axis) implantable collamer lens into the patient's left eye (os) on (b)(6)2023.The patient experienced low vaulting.On (b)(6) 2023 the lens was explanted.This resolved the problem.The cause of the event was reported as "other" and noted "longer length needed"; the device did not fail to perform as intended.It was additionally noted "explanted icl until longer length received".
 
Additional Manufacturer Narrative
Type of investigation: 4110 lens work order search: no similar complaint type events reported for units within the same lot.(b)(4).
 
Additional Manufacturer Narrative
Device evaluation: h3 - type of investigation code: 10- device evaluation: the lens was returned dry in a specimen cup with moisture.Visual inspection found optic torn.Dimensional inspection found the lens to be within specifications.Additional information: b5- the reporter indicated the surgeon implanted a 13.2mm vticm5_13.2 implantable collamer lens of diopter -11.00/+1.50/047 (sphere/cylinder/axis) into the patients left eye (os) on (b)(6) 2023.The patient experienced a low vault.Reportedly "he will be implanting a larger icl." on (b)(6) 2023 the lens was explanted.A replacement lens was implanted and the problem was resolved.Reportedly "the exchange went well and all is within normal limits".The reporter indicated the cause of the event as other and the device did not fail to perform as intended.Cause details- "longer length needed".Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene enriquez
1911 walker avenue
monrovia, CA 91016
MDR Report Key16413690
Report Number2023826-2023-00684
Device Sequence Number3504362
Product Code QCB
UDI-Device Identifier00841542116725
UDI-Public00841542116725
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberVTICM5_13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2023
Supplement Date Received by Manufacturer05/03/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INJECTOR MODEL-LIOLI-24, LOT#-UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexFemale